I was diagnosed with an Astrocytoma of optic chiasm during my last trimester with my youngest child 15 years ago - f/up radiation 9 months later. Tumor returned four months after being resected, that's why I had radiation, which shrank the tumor by 1/2 and it's still there, but has been stable for the last 12 years. Infiltration of the optic nerves, radiating into both sides - loss of peripheral vision and diminished vision. I have a bone marrow infarct in the left tibia from the steroids taken after my craniotomy.
Two years after radiation, my thyroid was tested due to enormous amount of weight gain which has continued over the years. I have been on synthroid for 12 years, and due to elevated cholesterol and low Vit D levels, my dosage has been dropped to 150mcg daily. I also take Enjuvia (hysterectomy), Claritin & Ambien. My adrenal gland functions hover the borderline to being low.
In April I had the sub-maxillary gland (left) removed due to a tumor found on CT Scan. Tumor was benign. In the last 6 months I am experiencing other issues, which do not know if they are related to the panhypopituitarism (diag by endocrinologist - secondary to tumor, related to radiation treatment). I have begun to have cold intolerance, and losing patches of eye lashes and eye brows, patches of thin/baldness on my head - maybe from the radiation, plus dry brittle nails, insomnia, and light headedness. I am thirsty alot, urinate alot, have absolutely no sex drive, and sometimes insatiable hunger. Other times, I have no appetite at all. My HGH levels are low, and after 6 months on Humatrope, no difference was diagnosed so I discontinued it. Could any of this be related to damage maybe caused to the hypothalamus from the radiation?
My endocrinologist seems to wave off any problems I ask him to address concerning the above mentioned new issues. What would or Where should I turn next?
sounds like your doctor doesn't understand panhypopituitary.
You need to be fully tested for diabetes insipidis. This is one of the problems that arrise with pituitaryproblems. This needs careful management.
You need to have your thyroid properly tested. This means FT3, and FT4. TSH is not useful with hypothryoid secondary to pituitary damage. Testing just t3 and t4 is not accuarate because this test doesn't tell you how much thyroid hormone is available to your cells.
You also need to have your cortisol tested and they need to do a stimulation test.
They need to test growth hormone as well. Maybe you do need to be on it, but the reason you don't feel well is becuase the other issues are not being properly addressed.
You need to have your testosterone tested.
Please let me know what medications you are on?
Pan hypopituitary is hard to treat. It is a balancing act of trying to replace natural hormones with man made ones.
If you send me a message, I can also link you up with a yahoo group that is for people with your condition.
If you current endo can't manage you may need to find another. maybe one at a teaching hospital who should have a greater knowledtge /interest in your case.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.